Alert archive / Minnesota / Wind Chill Advisories in 2015
Wind Chill Advisory 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 16, 2015, 3:16 PM CST for 13 counties in Minnesota. It took effect at Feb 17, 2015, 3:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2015, 3:16 PM CST (21:16 UTC)
- In effect from
- Feb 17, 2015, 3:00 AM CST
- Expired
- Feb 17, 2015, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chippewa County, MN, Douglas County, MN, Kanabec County, MN, Kandiyohi County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 128 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WWUS43 KMPX 162116 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 316 PM CST MON FEB 16 2015 ...VERY COLD WIND CHILLS LATE TONIGHT THROUGH TUESDAY MORNING FOR PORTIONS OF WESTERN AND CENTRAL MINNESOTA... .DANGEROUS WIND CHILL VALUES OF 25 BELOW ZERO TO 30 BELOW ZERO WILL DEVELOP TONIGHT ACROSS PORTIONS OF WESTERN AND CENTRAL MINNESOTA AS VERY COLD AIR BUILDS INTO THE REGION AND COMBINES WITH BRISK NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. A WIND CHILL ADVISORY IS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY FOR AREAS ALONG AND NORTH OF A LINE FROM MONTEVIDEO TO LITCHFIELD TO SAINT CLOUD TO MORA. MNZ041>045-047>050-055>058-170600- /O.NEW.KMPX.WC.Y.0011.150217T0900Z-150217T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD 316 PM CST MON FEB 16 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY. * WIND CHILL VALUES...25 BELOW ZERO TO 30 BELOW ZERO. * TIMING...THE LOWEST WIND CHILL VALUES ARE EXPECTED BETWEEN 5 AM AND 9 AM CST TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$
3 follow-up statements
599 WWUS43 KMPX 170202 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 802 PM CST MON FEB 16 2015 ...VERY COLD WIND CHILLS OVERNIGHT THROUGH TUESDAY MORNING FOR PORTIONS OF WESTERN AND CENTRAL MINNESOTA... .DANGEROUS WIND CHILL VALUES OF 25 BELOW ZERO TO 30 BELOW ZERO ARE EXPECTED OVERNIGHT ACROSS PORTIONS OF WESTERN AND CENTRAL MINNESOTA AS VERY COLD AIR BUILDS INTO THE REGION AND COMBINES WITH BRISK NORTHWEST WINDS OF 15 TO 25 MPH. A WIND CHILL ADVISORY IS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY FOR AREAS ALONG AND NORTH OF A LINE FROM MONTEVIDEO TO LITCHFIELD TO SAINT CLOUD TO MORA. MNZ041>045-047>050-055>058-171015- /O.CON.KMPX.WC.Y.0011.150217T0900Z-150217T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD 802 PM CST MON FEB 16 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY... * WIND CHILL VALUES...25 BELOW ZERO TO 30 BELOW ZERO. * TIMING...THE LOWEST WIND CHILL VALUES ARE EXPECTED BETWEEN 5 AM AND 9 AM CST TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$
073 WWUS43 KMPX 170905 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 AM CST TUE FEB 17 2015 ...VERY COLD WIND CHILLS THIS MORNING FOR PORTIONS OF WESTERN AND CENTRAL MINNESOTA AND ACROSS ALL OF THE REGION TONIGHT AND WEDNESDAY MORNING... .DANGEROUS WIND CHILL VALUES OF 25 BELOW TO 30 BELOW ZERO WILL OCCUR THIS MORNING ACROSS PORTIONS OF WESTERN AND CENTRAL MINNESOTA AS VERY COLD AIR POURS INTO THE REGION WITH BRISK NORTHWEST WINDS OF 15 TO 25 MPH. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS MORNING FOR AREAS ALONG AND NORTH OF A LINE FROM MONTEVIDEO TO LITCHFIELD TO SAINT CLOUD TO MORA. A NEW WIND CHILL ADVISORY HAS BEEN ISSUED FOR LATE TONIGHT AND WEDNESDAY MORNING FOR ALL OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. THE COLD ARCTIC AIR COMBINED WITH BRISK NORTHWEST WINDS WILL LEAD TO WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO ACROSS THE REGION LATE TONIGHT AND WEDNESDAY MORNING. MNZ041>045-047>050-055>058-171715- /O.NEW.KMPX.WC.Y.0012.150218T0600Z-150218T1800Z/ /O.CON.KMPX.WC.Y.0011.000000T0000Z-150217T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD 305 AM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * TIMING...THE COLDEST WIND CHILL VALUES WILL BE BETWEEN 5 AM AND 9 AM THIS MORNING AND AGAIN FROM 3 AM UNTIL 9 AM WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ053-060>063-066>070-074>078-082>085-091>093-WIZ014>016-023>028- 171715- /O.NEW.KMPX.WC.Y.0012.150218T0900Z-150218T1800Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...HASTINGS...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA...OSCEOLA...RICE LAKE... LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...DURAND... CHIPPEWA FALLS...EAU CLAIRE 305 AM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * TIMING...THE COLDEST WIND CHILL VALUES WILL BE BETWEEN 6 AM AND 9 AM WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ051-052-054-059-064-065-073-171715- /O.NEW.KMPX.WC.Y.0012.150218T0600Z-150218T1800Z/ SHERBURNE-ISANTI-LAC QUI PARLE-WRIGHT-YELLOW MEDICINE-RENVILLE- REDWOOD- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...MADISON... MONTICELLO...GRANITE FALLS...OLIVIA...REDWOOD FALLS 305 AM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * TIMING...THE COLDEST WIND CHILLS WILL BE BETWEEN 6 AM AND 9 AM WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ RAH/JRB
449 WWUS43 KMPX 171555 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 955 AM CST TUE FEB 17 2015 ...VERY COLD WIND CHILLS ACROSS ALL OF THE REGION TONIGHT AND WEDNESDAY MORNING... .DANGEROUS WIND CHILL VALUES WILL OCCUR TONIGHT AND WEDNESDAY MORNING FOR ALL OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. THE COLD ARCTIC AIR COMBINED WITH BRISK NORTHWEST WINDS WILL LEAD TO WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO ACROSS THE REGION LATE TONIGHT AND WEDNESDAY MORNING. MNZ041>045-047>050-055>058-180000- /O.EXP.KMPX.WC.Y.0011.000000T0000Z-150217T1600Z/ /O.CON.KMPX.WC.Y.0012.150218T0600Z-150218T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD 955 AM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... * WIND CHILL VALUES...30 BELOW TO 35 BELOW ZERO. * TIMING...THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 3 AM UNTIL 9 AM WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ MNZ053-060>063-066>070-074>078-082>085-091>093-WIZ014>016-023>028- 180000- /O.CON.KMPX.WC.Y.0012.150218T0900Z-150218T1800Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...HASTINGS...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA...OSCEOLA...RICE LAKE... LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...DURAND... CHIPPEWA FALLS...EAU CLAIRE 955 AM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * TIMING...THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 6 AM AND 9 AM WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ051-052-054-059-064-065-073-180000- /O.CON.KMPX.WC.Y.0012.150218T0600Z-150218T1800Z/ SHERBURNE-ISANTI-LAC QUI PARLE-WRIGHT-YELLOW MEDICINE-RENVILLE- REDWOOD- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...MADISON... MONTICELLO...GRANITE FALLS...OLIVIA...REDWOOD FALLS 955 AM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * TIMING...THE COLDEST WIND CHILLS WILL OCCUR BETWEEN 6 AM AND 9 AM WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ JLT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 11:58 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 16, 11:58 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1158 AM CST MON FEB 16 2015 .UPDATE... ISSUED AT 1150 AM CST MON FEB 16 2015 UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CST MON FEB 16 2015 A VERTICALLY STACKED TROUGH OF LOW PRESSURE ALONG THE DAKOTAS/MN BORDER AREA EARLY THIS MORNING WILL PROGRESS SLOWLY EASTWARD ACROSS THE FA TODAY AND EARLY TONIGHT. FLURRIES HAVE BEEN COMMON OVERNIGHT ALONG AND AHEAD OF THE TROUGH AND THAT WILL BE THE CASE GOING FORWARD TODAY. HOWEVER...SOME INCREASE IN FORCING IS NOTED PASSING BY TO THE NORTH AND EAST OF THE TWIN CITIES THROUGH THE DAY AND EARLY EVENING. SREF AND NAMDNG5 PROBABILITIES FOR A HUNDREDTH OF AN INCH IN THREE HOURS INCREASE INTO THE LOW CHANCE RANGE TODAY AND EARLY TONIGHT ACROSS THE AFOREMENTIONED AREAS. SOMETHING THAT WAS NOT SEEN IN THE BLENDED GUIDANCE. THEREFORE...LOW CHANCE POPS FOR LIGHT SNOW WERE INSERTED. SCATTERED FLURRIES CONTINUE OUTSIDE THE LIGHT SNOW CHANCES. IT WILL BE A LITTLE WARMER TODAY WITH SOUTHERLY FLOW AHEAD OF THE TROUGH AXIS. HIGHS WILL BE MAINLY IN THE TEENS WITH SOME LOWER 20S ACROSS SOUTHWEST MN. IN THE WAKE OF THE SURFACE TROUGH...NORTHWEST WINDS WILL INCREASE...FIRST ACROSS WESTERN MN THIS MORNING AND THEN ACROSS EASTERN AREAS LATER TODAY AND TONIGHT. TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO ARE FORECAST ACROSS CENTRAL MN TONIGHT. THE WIND AND COLD LOWER THE APPARENT TEMPERATURE TO BETWEEN 25 BELOW AND 30 BELOW ZERO TOWARDS DAYBREAK ACROSS A PORTION OF THE NW CWA (KAXN). COLLABORATION BETWEEN KFGF AND KDLH WAS TO LET THE DAY SHIFT ISSUE A WIND CHILL ADVISORY LATER TODAY ONCE CONFIDENCE ON THE AREAL COVERAGE IS NAILED DOWN. APPARENT TEMPERATURES ELSEWHERE TONIGHT ARE MORE IN THE 15 BELOW TO 20 BELOW ZERO RANGE. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 400 AM CST MON FEB 16 2015 MAIN CONCERN IN THE EXTENDED PERIOD IS RELATED TO WIND CHILLS AS SEVERAL MORNINGS DROP BELOW -25F...AND WILL LIKELY NEED AN ADVISORY. MEANWHILE THE BEST CHANCE FOR LIGHT SNOW CONTINUES TO BE FRIDAY INTO FRIDAY NIGHT AS ANOTHER WEAK SHORTWAVE MOVES ACROSS THE REGION. TEMPERATURES WILL CONTINUE TO TREND BELOW NORMAL THROUGH INTO NEXT WEEK. NO SIGNIFICANT CHANGES TO MENTION FROM THE PREVIOUS FORECAST. THE COLD DRY WEATHER PATTERN OF HIGH AMPLITUDE UPPER LEVEL FLOW WILL GRADUALLY BECOME MORE ZONAL WHICH WILL MODERATE TEMPERATURES SLIGHTLY FROM THE NEAR RECORD COLD EXPECTED IN THE MIDDLE OF THE WEEK. IN ADDITION...NORTHWESTERLY WINDS WILL LEAD TO EARLY MORNING WIND CHILL VALUES OF -25 TO -35F FOR TUESDAY MORNING...WEDNESDAY MORNING...AND AGAIN ON THURSDAY MORNING. THE COLDEST VALUES WILL BE WEDNESDAY MORNING. A WEEK UPPER LEVEL WAVE WILL BRING A FEW LIGHT SNOW SHOWERS ACROSS THE NORTHEASTERN PORTION OF THE CWA EARLY TUESDAY MORNING. A STRONGER SYSTEM WILL ARRIVE ON FRIDAY. FORECAST SOUNDINGS SHOW WEAK LIFT WITHIN A DEEP DENDRITIC GROWTH ZONE...SO EXPECT SNOW RATIOS TO BE RATHER HIGH DESPITE THE LOW QPF AMOUNTS. ANOTHER ROUND OF COLD AIR WILL FOLLOW IN THE WAKE OF THIS LIGHT SNOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1150 AM CST MON FEB 16 2015 SLOW-MOVING CDFNT STILL LUMBERING ITS WAY EWD THRU CENTRAL-ERN MN EARLY THIS AFTN AND WILL PUSH INTO WRN WI LATER THIS AFTN. FAIRLY WIDESPREAD COVERAGE ACROSS ALL OF CENTRAL-SRN MN INTO WRN WI OF -SHSN AND -SN...WITH VSBY RANGING FROM 2SM TO 6SM. LOWEST VSBY CLOSEST TO CDFNT...WHICH IS ALREADY THRU KAXN- KSTC- KRWF...AND JUST W OF KMSP AT 18Z INITIALIZATION TIME. CDFNT WILL CONTINUE TO SPREAD EWD...BRINGING THE SNOWFALL WITH IT...SO THERE WILL BE A FEW HOUR WINDOW OF HAVING MVFR VSBY...POSSIBLY BRIEFLY IFR...WHILE WITHIN SOLID MVFR CEILINGS. AS THE -SN PUSHES OFF THIS EVE...THE MVFR VSBY WILL LINGER INTO THE EVE HOURS...THEN SCATTER OUT OVERNIGHT THRU DAYBREAK TMRW. WINDS WILL CONTINUE TO SWING ARND FROM S TO NW AS THE FROPA OCCURS...WITH NW WINDS PERSISTENT THRU THE DAY TMRW. SPEEDS WILL RUN CLOSE TO 10 KT TDA AND TNGT...THEN INCRS TO NEAR 15 KT TMRW. KMSP...VSBY HAS VARIED 3SM-5SM WITHIN THE BANDS OF -SN...AND THIS WILL CONTINUE THRU ABOUT 20Z. THE MVFR CEILINGS WILL LAST LONGER...BEYOND SUNSET...AND LIKELY AS FAR AS MIDNIGHT BEFORE SCATTERING OUT TO VFR OVERNIGHT THRU THE FIRST PART OF TMRW. COULD SEE BKN CEILINGS LAST LONGER INTO TMRW...BUT AM THINKING THE CEILINGS WILL BE VFR. /OUTLOOK FOR KMSP/ WED...VFR. WINDS NW 10-15 KT. THU...VFR. WINDS NW 5-10 KT. FRI...MVFR CIGS. CHC -SN AND MVFR VSBYS. WINDS S 10 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && UPDATE...JPC SHORT TERM...RAH LONG TERM...JRB AVIATION...JPC
Hazardous weather outlook, Feb 16, 1:15 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 115 PM CST MON FEB 16 2015 MNZ041>043-047>050-055>058-171200- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER- 115 PM CST MON FEB 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILLS WILL DROP TO BETWEEN 25 AND 30 BELOW ZERO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIND CHILLS FROM 25 BELOW TO 30 BELOW ZERO WILL OCCUR TUESDAY MORNING. WIND CHILLS FROM 30 BELOW TO 35 BELOW ZERO ARE EXPECTED WEDNESDAY AND THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ044-045-051>054-059>070-073>078-082>085-091>093-WIZ014>016- 023>028-171200- MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE- GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- 115 PM CST MON FEB 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIND CHILLS FROM 25 BELOW TO 30 BELOW ZERO WILL OCCUR TUESDAY MORNING. WIND CHILLS FROM 30 BELOW TO 35 BELOW ZERO ARE EXPECTED WEDNESDAY AND THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.